MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL
Model Number INVISALIGN SYSTEM - MODERATE
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported symptoms of tooth infection and extraction on lr5.It is unknown if the patient required any medical intervention to alleviate the reported symptoms.It is unknown if the patient was prescribed any medication to alleviate the reported symptoms.It is unknown if the patient is continuing the use of the aligners.
 
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost," "the health of the bone and gums which support the teeth may be impaired or aggravated" and "the length of the roots of the teeth may be shortened during orthodontic treatment, which may become a threat to the longevity of the teeth." a potential root cause was not provided.No conclusive evidence has been provided that supports or opposes the fact that the invisalign system aligners caused the reported symptom.This event is being filed as an mdr as the patient reported tooth loss (serious injury) and the invisalign product was being used.

Brand Name
INVISALIGN SYSTEM
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
aaheli poddar
100 queens quay e
toronto, ontario M5E1Z-2
CA   M5E1Z2
MDR Report Key17346949
Report Number2953749-2023-02140
Device Sequence Number6524607
Product Code NXC
UDI-Device Identifier00816063020196
UDI-Public(01)00816063020196(10)0108469059(13)220113(91)1448143303N
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN SYSTEM - MODERATE
Device Catalogue Number9001
Device Lot Number108469059
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2023
Initial Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age40 YR
Patient SexFemale